Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 46, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 13, 2006, 5:54 PM MDT for Sierra County, New Mexico. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 5:54 PM MDT (23:54 UTC)
- Expired
- Aug 13, 2006, 7:30 PM MDT
- In force
- 96 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 88 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 132357
FFWEPZ
NMC051-140130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
554 PM MDT SUN AUG 13 2006
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SIERRA COUNTY IN NEW MEXICO
THIS INCLUDES THE CITY OF TRUTH OR CONSEQUENCES
* UNTIL 730 PM MDT
* AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CONTINUED VERY HEAVY RAINFALL ACROSS PORTIONS OF DOWNTOWN TRUTH OR
CONSEQUENCES...AND AREAS EAST OF THERE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINSTON...TRUTH OR CONSEQUENCES AND MONTICELLO.
EXTENSIVE FLOODING...INCLUDING BLOCKED ROADS AND OVERFLOWING
ARROYOS...HAS BEEN REPORTED BY LAW ENFORCEMENT AND FIRE OFFICIALS
ACROSS PORTIONS OF DOWNTOWN TRUTH OR CONSEQUENCES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3347 10706 3347 10670 3296 10657 3284 10687
3281 10688 3277 10760 3343 10778
$$
PIEPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:13 PM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 13, 3:13 PM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 313 PM MDT SUN AUG 13 2006 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN... WILL CONTINUE TO DEVELOP REST OF THIS AFTERNOON AND TONIGHT. A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE REGION FOR THE NEXT SEVERAL DAYS WITH A CHANCE OF RAIN AND THUNDERSTORMS EACH DAY. LOCALIZED FLOODING WILL BE POSSIBLE FROM HEAVY RAIN FALL FROM SOME OF THE STORMS. TEMPERATURES WILL BE COOLER OVER THE NEXT COUPLE OF DAYS DUE TO CLOUDS AN RAIN. && .DISCUSSION... INCREASED MOISTURE AND INSTABILITY ACROSS THE REGION IS HELPING TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THESE STORMS ARE SLOW MOVING AND ARE PRODUCING HEAVY RAIN WITH LOCALIZED FLOODING IN A FEW LOCATIONS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. A WEAKENING UPPER LOW MOVING INTO THE AREA FROM THE SOUTHEAST MAY HELP TRIGGER CONVECTION THROUGH THE MORNING. WITH HIGH PRECIPITABLE WATER VALUES AT 130 PERCENT OF NORMAL AND HIGH DEW POINTS THE STORMS WILL CONTINUE TO BE EFFICIENT RAIN PRODUCERS OF HEAVY RAIN. AT THIS TIME THE HEAVY RAIN ACCUMULATIONS WILL BE SPOTTY IN COVERAGE WITH FLOODING POTENTIAL GENERALLY LOCALIZED NEAR STORMS AT THIS TIME. RAIN CHANCES WILL BE GREATER TOMORROW AND TUESDAY AS MOISTURE CONTINUES TO INCREASE. CONVECTION WILL BE AIDED BY THE WEAKENING UPPER LOW AND A WEAK COLD FRONT PUSHING INTO THE REGION. THE FRONT WILL HELP FOCUS CONVECTION ALONG IT WITH A POTENTIAL FOR MORE WIDESPREAD HEAVY RAIN POSSIBLE. A FLASH FLOOD WATCH MAY BE NEEDED FOR TOMORROW AND TUESDAY. WEDNESDAY AND THURSDAY APPEAR TO TRANSITION DAYS AT THIS TIME WITH THE MOISTURE PLUME BEGINNING TO SLOWLY SHIFT BACK THE WEST. SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE BUT MAY BE LESS INTENSE. BY FRIDAY THE PLUME OF MOISTURE SHOULD BE FURTHER WEST WITH BEST RAIN CHANCES WEST OF THE CONTINENTAL DIVIDE. NEXT WEEKEND LOOKS TO BE A BIT DRIER WITH SCATTERED MOUNTAIN AND ISOLATED MOUNTAIN SHOWERS AND THUNDERSTORMS POSSIBLE. LONG RANGE MODELS INDICATE ANOTHER UPPER LOW MAY AFFECT THE REGION BY LATE NEXT WEEKEND. && .AVIATION...14/00Z-15/00Z GENERALLY VFR CONDITIONS EXPECTED. SCATTERED AREAS OF IFR/MVFR FOR CIGS AND VSBY IN AND NEAR SHOWERS AND THUNDERSTORMS. TSTM COVERAGE WILL INCREASE AND BE MORE PREVALENT TOMORROW ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 88 69 88 68 / 40 50 50 50 40 SIERRA BLANCA TX 63 83 60 81 64 / 50 40 40 40 40 LAS CRUCES 69 88 69 88 67 / 40 50 50 50 40 ALAMOGORDO 69 87 67 89 66 / 50 50 50 50 40 CLOUDCROFT 51 66 47 65 48 / 50 50 50 50 50 TRUTH OR CONSEQUENCES 69 88 68 85 65 / 40 50 50 50 40 SILVER CITY 62 82 60 79 59 / 50 60 60 60 40 DEMING 67 90 66 88 66 / 40 50 50 50 40 LORDSBURG 65 89 65 86 66 / 40 50 50 50 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... 04
Hazardous weather outlook, Aug 13, 10:57 AM MDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1057 AM MDT SUN AUG 13 2006 NMZ022>025-030>032-TXZ055-056-141700- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1057 AM MDT SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL OCCUR THIS AFTERNOON AND TONIGHT AS A DEEP LAYER OF MOISTURE CONTINUES OVER THE REGION. LOCALIZED FLOODING ALONG DRAINAGES AND ARROYOS AND LOW LYING AREAS IS POSSIBLE NEAR HEAVY RAIN PRODUCING STORMS. MOUNTAIN LOCATIONS SHOULD SEE GENERALLY HIGHER RAIN AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GENERAL MONSOONAL MOISTURE PATTERN WILL CONTINUE OVER THE AREA THROUGH THURSDAY WITH A DEEP LAYER OF MOISTURE FUELING SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE. THE MOISTURE PLUME MAY SHIFT BACK TO THE WEST BY NEXT WEEKEND...REDUCING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR AREAS EAST OF THE RIO GRANDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. LUNDEEN
In the hours before
Local storm report, Aug 13, 12:47 PM MDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1247 PM MDT SUN AUG 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM FLASH FLOOD MAYHILL 32.89N 105.48W
08/13/2006 OTERO NM LAW ENFORCEMENT
VOLUNTEER LAW ENFORCEMENT REPORTED THAT HIGHWAY 82 IN
MAYHILL WAS MADE IMPASSABLE BY RUNNING WATER OF UNKNOWN
DEPTH.
&&
PIEPERThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:13 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 47 min |
| Aug 13, 12:20 PM MDT | Flash Flood Warning | EPZ | Otero | 115 min |
| Aug 13, 2:13 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Aug 13, 4:37 PM MDT | Flash Flood Warning | EPZ | Sierra | 83 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.